MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; DILATOR, VESSEL FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; DILATOR, VESSEL FOR PERCUTANEOUS CATHETERIZATION
Catalog Number H965457541
Medical Device Problem Codes Material Fragmentation (1261); Uncoiled (1659)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the guidewire which is the subject of this report is a purchased component for angiodynamics, the guidewire supplier, heraeus medical, is being made aware of the event via a scar (supplier corrective action request).Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
Per user medwatch mw5076679: " patient was having cardiac catheterization when the right femoral artery access was attempted with micro puncture kit.Micro puncture wire unraveled and became stuck in the patient's groin.Dr.Attempted to pull wire out under x-ray and wire kept unraveling and broke off.Dr.Was able to retrieve wire and hold with hemostat.Surgeon attempted to remove wire and patient was taken to the operating room for controlled removal of the remaining wire.The wire was successfully removed.".
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the mini sticks product family and the failure mode "guidewire broke/migrated." no adverse trend was identified.The guidewire is purchased by angiodynamics from (b)(4) and they were notified of the event via supplier corrective action request (scar), and ask for a dhr review.Their review stated that "there was no observation made during records review that identify any contributing factors to the failure reported.All inspections results were recorded within specification limits.The product specifications were met with no non-conformities reported for manufacturing and inspection." the cause of the reported event is unable to be determined from the information provided.The directions for use packaged with the mini stick provides guidance on guidewire placement and removal techniques.((b)(4)).

Brand Name
ANGIODYNAMICS / MINI STICK MAX
Common Device Name
DILATOR, VESSEL FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7556239
Report Number1317056-2018-00095
Device Sequence Number18890271
Product Code DRE
UDI-Device IdentifierH965457541
UDI-PublicH965457541
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2021
Device Catalogue NumberH965457541
Device Lot Number5296430
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;